Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 149, NWS Cleveland, OH

June 19, 2006Geauga County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2006, 8:52 PM EDT for Geauga County, Ohio. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2006, 8:52 PM EDT (00:52 UTC)
Expired
Jun 19, 2006, 9:45 PM EDT
In force
53 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Geauga County, OH

The radar

The Cleveland radar (KCLE), 52 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 9:05 PM EDTTSTM WND DMGChesterland, OHONE LARGE LIMB DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:39 PM EDTSevere Thunderstorm WatchSPC6 hr
Jun 19, 8:13 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 200052
SVRCLE
OHC055-200145-
/O.NEW.KCLE.SV.W.0149.060620T0052Z-060620T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
852 PM EDT MON JUN 19 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEAUGA COUNTY IN NORTHEAST OHIO

* UNTIL 945 PM EDT

* AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND   
DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED JUST 
WEST OF CHESTERLAND...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE SOUTH RUSSELL...MIDDLEFIELD...CHARDON
  AND BURTON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4160 8102 4136 8102 4137 8137 4141 8137
      4143 8135 4144 8137 4156 8137 4156 8130
      4161 8128

$$
1 follow-up statement
000 
WWUS51 KCLE 200144
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
944 PM EDT MON JUN 19 2006

OHC055-200154-
/O.EXP.KCLE.SV.W.0149.000000T0000Z-060620T0145Z/
GEAUGA OH-
944 PM EDT MON JUN 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR GEAUGA COUNTY WILL BE ALLOWED 
TO EXPIRE AT 945 PM EDT...

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT 
EDT TUESDAY MORNING FOR NORTHERN OHIO.

LAT...LON 4160 8102 4136 8102 4137 8137 4141 8137
      4143 8135 4144 8137 4156 8137 4156 8130
      4161 8128

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 8:45 PM EDT, 7 minutes earlier.

Area forecast discussion, Jun 19, 8:45 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
845 PM EDT MON JUN 19 2006

.SHORT TERM (TONIGHT)...
UPDATED WATCH AREAS...RAISED POPS SOME.
&&

.AVIATION(00Z-24Z)...
SFC CDFNT WL CONT TO MOV SE OUT OF OUR TAF AREA THIS EVE ENDING
THREAT FOR SHRA/TSRA AS AMS STABILIZES. SCT VFR CLDS PSBL TNGT AS
UPR TROF MOVS THRU. FEW TO SCT CU WL DVLP TUE WITH DAYTIME HTG AND
SOME CI MAY ALSO AFFECT THE AREA.  GRADUALLY DMNSHG WND AND LOWERING
DWPTS SHUD PREVENT ANY SIG FOG FORMATION TNGT.
&&

.SHORT TERM (TONIGHT THRU WEDNESDAY NIGHT)...
THREE AREAS OF SHOWERS/STORMS...FIRST OVR CENTRAL INDIANA DIVING
SOUTHEAST. SECOND FROM SE LWR MI EXPANDING ACROSS SW ONTARIO ALONG
SFC TROUGH. THIRD JUST AHEAD OF CDFNT NR KLAN. NICE SHORTWAVE ALOFT
ALONG IL/WI BORDER. WILL LIKELY SEE STORMS ACROSS LWR MI/ONTARIO
EVENTUALLY MERGE TOGETHER AHEAD OF WAVE AND CDFNT. MUST BE SOME
CAPPING SUBSIDENCE OCCURRING BETWEEN EXITING SHORTWAVE FROM THIS
MORNING AND APPROACHING SHORT WAVE AS CUMULUS ACROSS NE OH/NW PA
RATHER MODERATE AT THE MOMENT. INSTABILITY IMPRESSIVE ACROSS NW OH
WITH LI ABOUT -8 AND DEWPOINTS POOLING AHEAD OF TROUGH. THINK LINE
OF STORMS WILL EXPAND SOUTH OF LAKE ERIE AND MOVE SE LATE THIS
AFTERNOON/EVENING TOWARD FDY MARION AND MFD. UNSURE HOW MUCH THE
STORMS WILL HOLD TOGETHER AS THEY CROSS THE MARINE LAYER OVER LAKE
ERIE AND STP SAYS ADDITIONAL BOX MAY BE NEEDED EAST OF 510. WILL USE
LEFTOVER WEATHER AND EARLY TONIGHT PHRASING IN FCST FOR ALL ZONES
AND WILL LIKELY CALL IT SCATTERED/CHANCE UNLESS LINE OF STORMS IS
SOLIDIFYING BFR GOING TO PRESS. AIRMASS BEHIND CDFNT IS COOLER AND
DRIER AND WILL BE ESPECIALLY NOTICEABLE NEAR LAKE ERIE. WITH FLATTER
RIDGE AND SHORT WAVES TRAVELING ACROSS THE NOTHERN STATES IT WILL
TIME FOR STORM COMPLEX SEASON TO RESUME. FIRST COMPLEX WILL COME
QUICKLY OVER UPPER MIDWEST TOMORROW AND NW OHO WILL LIKELY SEE SOME
HIGH CLOUDS FROM THE SYSTEM BY LATE AFTERNOON. STORMS WILL LIKELY
SHIFT FARTHER EAST BY WEDNESDAY AND WILL INCLUDE CHANCE POPS AS
EARLY AS TUE NGT NW OHIO AND MOST OF FCST AREA WEDNESDAY ALTHOUGH
STORMS MAY MISS EXTREME NE OH/NW PA.

TEMP GUIDANCE SIMILAR THRU TUE NGT ALTHOUGH WILL GO WITH HIGHER END
GUIDANCE WESTERN PART OF FCST AREA TUE NGT AS CLOUDS WILL INCREASE.
GFS TEMP GUIDANCE MAY BE A CATEGORY TOO WARM WEDNESDAY IF WE HAVE
CLOUDS BUT HEAT AND HUMIDITY WILL BEGIN WORKING BACK NE.

&&

.LONG TERM (THU THRU MON)...
STILL THE SAME ISSUES FACING THE EXTENDED FCST. A RELATIVELY FAST
AND MORE ZONAL FLOW WITH EMBEDDED SHORT WAVES EVOLVING INTO MORE OF
A TROUGH ALOFT OVER THE WEEKEND. SHOULD BE PLENTY OF HEAT AND
HUMIDITY DURING THE MID AND LATE WEEK FOR A THREAT OF SHOWERS/STORMS
ALTHOUGH DIFFICULT AT THIS POINT TO PIN DOWN A SPECIFIC FAVORED
TIME/DAY OR AREA. COULD EVEN BE ACTIVITY AT NIGHT WITH FLAT RIDGE
JUST TO THE SOUTH AND STRONG BAROCLINC ZONE NEARBY. SHOWERS/STORMS
WILL BE NEAR THE AREA ESPECIALLY ON THURSDAY AND FRIDAY. WILL
CONTINUE WITH CHANCE POPS PRETTY MUCH EVEYWHERE INTO THE WEEKEND.
STILL FEEL THAT WE HAVE A SHOT AT SOME POTENTIALLY DRY WEATHER BY
THE WEEKEND HOPING THAT THE BOUNDARY GETS SURPRESSSED SOUTH ALTHOUGH
SOME MODELS STILL KEEP CONVECTION ACROSS LOWER GREAT LAKES, THIS IS
CERTAINLY POSSIBLE AS AIRMASS WILL BE SHALLOW ENOUGH TO BE OVERUN BY
ELEVATED CONVECTION. LATEST GFS AND ECMWF DEVELOP A FULL BLOW
SURFACE WAVE TO OUR EAST ON SUNDAY AND FEEL THIS MAY BE A BIT
OVERDONE. WILL INCLUDE A SLIGHT CHANCE FOR OUR SOUTHERN AND EASTERN
COUNTIES OVER THE WEEKEND AND SEE IF A TREND DEVELOPS DURING THE
WEEK SO THAT WE CAN ADJUST FCST FARTHER NORTH OR SOUTH.

TEMPS WARM THRU THURSDAY...NEAR GFS/NCEP EXTENDED TEMP GUIDANCE.
COOLER ON FRIDAY ALTHOUGH NOT AS COOL AS GUIDANCE. WITH NORTHERLY
FLOW OVER THE WEEKEND INTO EARLY NEXT WEEK WILL FCST TEMPS BELOW
NORMAL...IN THE 70S.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...SVR WATCH BOX 510.
.PA...NONE.

&&

SHORT TERM...KOSARIK/KIELTYKA
LONG TERM...KOSARIK
AVIATION...ADAMS
Hazardous weather outlook, Jun 19, 5:09 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
509 AM EDT MON JUN 19 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-201200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
509 AM EDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH OHIO THIS AFTERNOON AND INTO
PENNSYLVANIA BY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THIS FRONT WITH THE PRIMARY THREATS
BEING DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF STORMS BECOME SEVERE.

In the hours before

Local storm report, Jun 19, 5:01 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
501 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     PAINESVILLE             41.73N 81.25W
06/19/2006                   LAKE               OH   AMATEUR RADIO

            SCATTERED TREES DOWN EAST OF MENTOR.

0445 PM     TSTM WND DMG     CHARDON                 41.58N 81.21W
06/19/2006                   GEAUGA             OH   AMATEUR RADIO

            ONE TREE DOWN.

0445 PM     TSTM WND DMG     CHESTERLAND             41.52N 81.34W
06/19/2006                   GEAUGA             OH   AMATEUR RADIO

            ONE TREE DOWN CEDAR AND 91.

&&

KIELTYKA
Local storm report, Jun 19, 6:12 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
612 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     LORAIN                  41.44N 82.18W
06/19/2006                   LORAIN             OH   LAW ENFORCEMENT

            ONE TREE DOWN.

0357 PM     TSTM WND DMG     AVON LAKE               41.49N 82.02W
06/19/2006                   LORAIN             OH   LAW ENFORCEMENT

            ONE TREE DOWN.

0508 PM     TSTM WND DMG     ORWELL                  41.54N 80.86W
06/19/2006                   ASHTABULA          OH   AMATEUR RADIO

            TREE DOWN IN HARTSGROVE.

0510 PM     TSTM WND DMG     CHAMPION HEIGHTS        41.29N 80.85W
06/19/2006                   TRUMBULL           OH   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN THE NORTHERN PORTION OF COUNTY.

0521 PM     TSTM WND DMG     ORWELL                  41.54N 80.86W
06/19/2006                   ASHTABULA          OH   LAW ENFORCEMENT

            ONE TREE DOWN.

0530 PM     TSTM WND GST     CORTLAND                41.33N 80.72W
06/19/2006  E60.00 MPH       TRUMBULL           OH   TRAINED SPOTTER

0540 PM     HAIL             SYLVANIA                41.71N 83.71W
06/19/2006  E0.88 INCH       LUCAS              OH   AMATEUR RADIO

0545 PM     HAIL             OAK HARBOR              41.51N 83.15W
06/19/2006  E0.75 INCH       OTTAWA             OH   AMATEUR RADIO

0545 PM     HAIL             TOLEDO                  41.66N 83.58W
06/19/2006  E0.75 INCH       LUCAS              OH   AMATEUR RADIO

            PENNY HAIL NEAR POINT PLACE AND WASHINGTON PLACE.

0600 PM     DOWNBURST        CONNEAUT LAKE           41.60N 80.31W
06/19/2006                   CRAWFORD           PA   AMATEUR RADIO

            SEVERAL TREES DOWN.

&&

KIELTYKA
Local storm report, Jun 19, 6:37 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
637 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             WESTON                  41.35N 83.79W
06/19/2006  E0.75 INCH       WOOD               OH   AMATEUR RADIO

            EIGHT SW OF WESTON

&&

KIELTYKA
Local storm report, Jun 19, 7:17 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
717 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             SANDUSKY                41.46N 82.71W
06/19/2006  E0.75 INCH       ERIE               OH   TRAINED SPOTTER

            HAIL WAS AT CEDAR POINT.

0707 PM     HAIL             2 NE FOSTORIA           41.18N 83.39W
06/19/2006  E0.75 INCH       SENECA             OH   AMATEUR RADIO

&&

ASTIFAN
Local storm report, Jun 19, 7:37 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
737 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             PORT CLINTON            41.51N 82.94W
06/19/2006  E0.75 INCH       OTTAWA             OH   LAW ENFORCEMENT

&&

KIELTYKA
Local storm report, Jun 19, 7:55 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
755 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             ELYRIA                  41.38N 82.11W
06/19/2006  E0.75 INCH       LORAIN             OH   TRAINED SPOTTER

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:06 PM EDTSevere Thunderstorm WarningCLECuyahoga54 min
Jun 19, 8:18 PM EDTSevere Thunderstorm WarningCLEMedina57 min
Jun 19, 8:31 PM EDTSevere Thunderstorm WarningCLELake59 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.